Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Abilify

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 04-15-2010, 09:57 AM
alicia alicia is offline
Junior Member
 
Join Date: Apr 2010
Posts: 2
Default Abilify

I come to this site because I had some questions about abilify and found incredebly good insights from all of the wonderful sharing of your stories.
I have being diagnosed from my Doctor as psychotic, I have had about 4 episodes in my life, first one when I was 23, they have all been caused because I have done a lot of different illigal drugs, them in combination with stressfull situations in my life have cause psychotic breakdowns. Last year I started seeing a Doctor who is very nice but I am not sure to want to follow all that he tells me, he prescribed to me first 3 medications, one of them seroquel, abilify and some other one that I cant remember. When I started taking this medicines I felt as if I had snored a bag of cokaine and would feel wrestlesness and could not stand still, when standing still will alternate standing on one foot to the other looking like a looney, I went on the internet and read all about the drugs that I was taking and found out that out of the 3 abilify was the one causing those feelings, at the time I was having the episode still so it was hard to cope also with such wrestlesness. I stopped taking abilify and the symtoms went away (the stwitching the legs etc etc) I have stayed on seroquel and have gained about 30 pounds which has made me very insecure and depressed because I am not used to be this fat (I also suffer from bulimia) no matter what I do I cannot loose the weight, also I feel tired and not so motivated to go to the gym cause when I did everyday I didnt see any difference. The doctor told me now that I should try to go back on abilify because seroquel slows down my metabolizm and the abilify will healp me to get it back up. I feel scared about the side effects but even thought that I have started to take 5mg today and will see how it holds, I have to go see him in two weeks and he will take the seroquel away and leave me on abilify. The thing that struck me as stupid from him was that when I asked him how long will I have to be on medication for, he answered that I have to be on it FOREVER, I stressed to him that the episodes I have have been drug related but he said it is chronic and shouldnt get off of it.
I think is very irresponsible from him to make such an assumption and not even say ''Oh maybe we should try some time without it'' to see if it actually true or not. I have decided that I will take this pill (abilify) for a few months and then slowly take it away and see if I am alright or not, I have stopped smoking weed and will not touch any substance for the rest of my life, I am quite sure I will be fine and will not take the doctors word as the one and only possibility. I advice you all to take care and see different doctors when you feel something is not right, doctors are not Gods who know everything and a lot of the times they over prescribe medications and make HUGE mistakes.
I will try the abilify and will write in about a month to tell you all if it has healped me with the weight issue (I have seen many comments about that)

I wish you all the best with your problems and that you find the best answers and solutions for your selfs

Alicia
Ps: sorry for my many spelling mistakes

Last edited by alicia; 04-15-2010 at 10:03 AM.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:36 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.